[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.197.90.95. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Citations 0
Correspondence
November 2003

Foreign Body Granulomas Caused by Polymethylmethacrylate Microspheres: An Added Perspective

Author Affiliations

Not Available

Arch Dermatol. 2003;139(11):1505-1506. doi:10.1001/archderm.139.11.1505-a

The authors of "Foreign Body Granulomas Caused by Polymethylmethacrylate Microspheres: Successful Treatment With Allopurinol"1 have to be applauded for their demonstration of an effective systemic therapy for foreign body granulomas. If such a rare complication arises (and this usually late event can occur with all injectable tissue-augmenting agents currently used25), patients and their physicians are usually left with a sense of fear and few therapeutic options. What can be done? Intralesional corticosteroid injections are certainly the treatment of choice; however, the adverse effect of cutaneous atrophy is well known. Excision is usually a last resort. In general, patients would prefer treatment with oral medications than with injections or excision. Therefore, we are grateful for this novel, less invasive treatment alternative for granulomas.

×